A "buzz" from Neurontin?

Discussion in 'Fibromyalgia Main Forum' started by RedB, Feb 20, 2003.

  1. RedB

    RedB New Member

    I started taking Neurontin last night -- 300 mgs. I felt fine for a couple of hours after I took it, and seemed to sleep extra well (less dreams waking me up), but today I seem to have quite a "buzz" from it. One of those things where your concentration seems off, and you're not sure if you want to drive anywhere. Does anyone know if this might go away after using it a few more times? My prescription is stricly for 300 mgs, and I can't really say if is helping with any pain. Right now my neck would like to be removed from my body. LOL

    Kathy
  2. tmstanz45

    tmstanz45 New Member

    Hi Kathy, My doctor just gave me the same thing but I have not started it yet.I have to go off the other stuff first called trazodone which I did not like.I am really scared to start neurontin because I am sensative to meds.Please let me know if that feeling goes away. LOL
    [This Message was Edited on 02/20/2003]
  3. RedB

    RedB New Member

    It's already feeling better as I start moving around more. I'm really sensitive to meds, also. So far, I am only taking Flexeril and Ativan for my FM, and they only help with sleep, not pain. Anything else I've tried either makes me sick, or does nothing for me. I've got my fingers crossed for the Neurontin, so I hope the buzz is a temporary thing.

  4. judywhit

    judywhit New Member

    last night took 300mg of the stuff. was to have a 11:30 appt with dr today had to cancel I feel so out of it. did not help sleep for me. I feel as if there is electricity running through my veins. very weird. I do not like this stuff so far. giving it 1 month!
    keep us posted on your results.
    Judy
  5. RedB

    RedB New Member

    I've had 2 pills so far, and tonight is my third. I'm doing alright with the medicine, but I'm not sure if it will do anything for the pain. It seems to help somewhat with the small pains, but not necessarily the biggies. I've been sitting here at the computer for a couple of hours tonight, and I've gotten my usual terrible neckache and other pains.

    My e-mail addy is beldorth@triton.net in case either of you want to e-mail me.

    Kathy
  6. Cactuslil

    Cactuslil New Member

    Neurotin for me was a miracle med. I've been taking 1200mg. a day for several years. I know it was have been increased by the Rheumi who prescribed it but when the ins. changed all around I ended up w/a diff doc who had never even used this anti-seizure med so he was playing off the treatment plan this doc had prepared for me.

    It is not PROVEN that FMS causes petit mal seizures. That certainly causes out cognitive oddness. Some of us go all day and night blipping as if in the twilight zone.

    Anyway if neurotin does not work for you there are other anti-seizure meds available. Should you research neurotin, look for off-label useages. CactusLil'
  7. Achy-shaky

    Achy-shaky New Member

    I'd like to do more research on it and haven't heard this expression...could you enlighten me?

    I've been on neurontin now for about 6-7 weeks slowly increasing dosage - up to 300 at night and 200mg 2 times in day. I also started out with 300 only at night but didn't notice that buzz until I took it during the day...I call it tipsy because it reminds me of having a few too many beers which I don't mind as long as it helps with pain. It doesn't happen all the time now or maybe just for an hour or so, not as long as it used to...I know you have to give it some time to work properly and most people need a much higher amount to get better pain relief so I'm trying to be patient. I also get quick sharp prickley nerve pains in the arm where my nerve pain is the worst about an hour after i take it. I think it works best for people who have neuropatic pain, not just FM pain.

    I noticed it increased my appetite for a while and I gained 5 pounds but not sure if that was from neurontin or Klonopin which I just started at low dosage of .25mg twice a day - I don't need it at night as I take Mirapex for RLS which also makes me sleepy. I love how Klonopin relaxes my anxiety but after reading that people with sleep apnea shouldn't take Klonopin I don't like the idea of taking it at night. I also get a metalic taste in my mouth - does anyone else get that?

    well, i'm about to nod off now...love that feeling!
    thanks & sweet dreams